What to expect when coming off tamoxifen - your experience?

Joyfull1Joyfull1 Member Posts: 3
In a few months time I come off the hormone blocking drug, tamoxifen, which I'll have been on for ten years. What withdrawal symptoms can I expect to feel and how long may they last before returning to 'normal'? I ask because a few years ago, I forgot my drugs while on holiday, and didn't have it for a couple of weeks and instead of hot flushes reducing (which is what I expected), they seemed to get worse and I felt yuk and a bit 'all at sea'. I'm 58 now - not sure if that's relevant . What's been your experience?

Comments

  • AfraserAfraser MelbourneMember Posts: 2,496
    Can’t help, I’m afraid, but your experience reminds me that I’ve never thought about what the side effects of stopping letrozole may be! I am monitoring my bone density carefully and may not get to ten years (ticked off seven) but while I was not assuming that some things would magically get better, it hadn’t occurred to me there may be new things. As I have been mercifully free of aches, pain and flushes to date, I certainly don’t want them starting afterwards! 😕
  • TonyaMTonyaM Member Posts: 2,615
    You might get a bit of blood spotting for a few days if you have a uterus - I did.Otherwise,I felt much better after a few weeks ie reduced hot flushes, improved sleep(still not great),liver enzymes went back to normal.
  • KarenhappyquilterKarenhappyquilter Member Posts: 232
    I didn’t notice much difference when I went off Tamoxifen.  It took nearly a year  for my nails to grow back as  strong as before all my treatment.  My hair probably got thicker over time as well.  
  • Joyfull1Joyfull1 Member Posts: 3
    Awesome, Karen. I wouldn't mind if both things happen to me too! 
    Thanks for sharing. 
Sign In or Register to comment.